MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404030
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: one accumax 550 single use laser fiber was returned in one piece.The fiber measured approximately 279.4 cm from the top of the connector and includes the entire distal tip.Visual examination revealed that the exposed glass fiber tip measured approximately 3.5 mm and appeared unused.Examination under magnification confirmed that the tip was unused.Visual examination revealed that light cannot travel to the fiber face within the sma connector to illuminate it, this indicated that the fiber is broken within the connector.It is likely that due to the fracture within the connector that the fiber would fail to fire, confirming the complaint.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all manufacturing specifications.
 
Event or Problem Description
It was reported to boston scientific corporation on june 28, 2019 that an accumax 550 single use laser fiber was used in a flexible ureteroscopy procedure in the ureter performed on (b)(6) 2019.According to the complainant, during the procedure, the laser fiber did not fragment the stone.The procedure was completed with another accumax 550 single use laser fiber.There was no serious injury nor adverse patient effects as a result of this event.This event has been deemed an mdr-reportable event based on investigation results which revealed that the laser fiber was broken within sma connector.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8994669
Report Number3005099803-2019-04523
Device Sequence Number235374
Product Code GEX
UDI-Device Identifier08714729784609
UDI-Public08714729784609
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Model NumberM0068404030
Device Catalogue Number840-403
Device Lot NumberC000004847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2019
Initial Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight57